Anyone Have Bad Stomach Pain With Arava

Question

Asked by daisycake123

Anyone Have Bad Stomach Pain With Arava

I have been on ARAVA 20mg for a little over 2 weeks and had a funny feeling in my stomach and then day before yesturday I have a terrible stomach pain all day and my stomach has been of fire since them even though I take Nexium twice a day. I have had stomach problem for years and I had been doing well until RA and RA meds. The methotrxate made me sick after being on it for a month, Sulfasalozine gave me terrible reflux the second night kept me up all night, and now after 2 weeks the stomach pain. Any insight would be helpful. My stomach problems consist of an emptying problem the stomach emptys 2 times as slow as normal. Help!

Answer

All RA meds have possible side effects in the stomach. When I was on the Arava, it gave me a horrible diarrhea, but I've heard of people who do very well on it for a long time. There are some tips and tricks you can use to help your stomach - check out the post I wrote last year on managing side effects. If it doesn't help, I'd recommend going back to your doctor and talk about other treatment options. Although we can expect to live with certain side effects, they need to be manageable and yours sound like they may not be.

Good luck! please let us know how it goes.